Alert archive / Texas / Flood Watches in 2021

Flood Watch 2, NWS Lubbock, TX

June 26, 202124 counties in Texas

NWS Lubbock, TX issued this flood watch at Jun 26, 2021, 9:50 AM CDT for 24 counties in Texas. It took effect at Jun 26, 2021, 6:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 26, 2021, 9:50 AM CDT (14:50 UTC)
In effect from
Jun 26, 2021, 6:00 PM CDT
Expired
Jun 26, 2021, 11:08 AM CDT
In force
Issued by
NWS Lubbock, TX
Flood severity
None
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

481 
WGUS64 KLUB 261450
FFALUB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lubbock TX
950 AM CDT Sat Jun 26 2021

TXZ021>044-271000-
/O.NEW.KLUB.FA.A.0002.210626T2300Z-210627T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Turkey, Tulia, Guthrie, Denver City,
Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface,
Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney,
ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale
Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell,
Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt,
Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton,
Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst,
and Hart
950 AM CDT Sat Jun 26 2021

...FLOOD WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH LATE 
TONIGHT...

The National Weather Service in Lubbock has issued a

* Flood Watch for Portions of northwest and the Panhandle of Texas, 
  including the following areas, in northwest Texas, Bailey, 
  Childress, Cochran, Cottle, Crosby, Dickens, Floyd, Garza, Hale, 
  Hockley, Kent, King, Lamb, Lubbock, Lynn, Motley, Stonewall, Terry 
  and Yoakum. In the Panhandle of Texas, Briscoe, Castro, Hall, 
  Parmer and Swisher.

* From 6 PM CDT this evening through late tonight.

* Rounds of heavy rain associated with strong to severe 
  thunderstorms are expected during the evening and overnight hours. 
  1 to 3 inches of rain, with locally 5 inches, will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flash 
Flood Warnings. Those living in areas prone to flooding and flash 
flooding should be prepared to take action should flooding develop. 
Remember, when encountering flooded roadways, turn around, don't 
drown!

&&

$$

23
2 follow-up statements
595 
WGUS64 KLUB 261528
FFALUB

Flood Watch
National Weather Service Lubbock TX
1028 AM CDT Sat Jun 26 2021

TXZ021>044-271000-
/O.CON.KLUB.FA.A.0002.210626T2300Z-210627T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Turkey, Tulia, Guthrie, Denver City,
Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface,
Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney,
ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale
Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell,
Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt,
Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton,
Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst,
and Hart
1028 AM CDT Sat Jun 26 2021

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH 
LATE TONIGHT...

The Flood Watch continues for

* Portions of northwest and the Panhandle of Texas, including the 
  following areas, in northwest Texas, Bailey, Childress, Cochran, 
  Cottle, Crosby, Dickens, Floyd, Garza, Hale, Hockley, Kent, King, 
  Lamb, Lubbock, Lynn, Motley, Stonewall, Terry and Yoakum. In the 
  Panhandle of Texas, Briscoe, Castro, Hall, Parmer and Swisher.

* From 6 PM CDT this evening through late tonight.

* Rounds of heavy rain associated with strong to severe 
  thunderstorms are expected during the evening and overnight hours. 
  1 to 3 inches of rain, with locally 5 inches, will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop. Remember, when encountering 
flooded roadways, turn around, don't drown.

&&

$$

23
516 
WGUS64 KLUB 261608
FFALUB

Flood Watch
National Weather Service Lubbock TX
1108 AM CDT Sat Jun 26 2021

TXZ021>044-261715-
/O.CAN.KLUB.FA.A.0002.210626T2300Z-210627T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Turkey, Tulia, Guthrie, Denver City,
Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface,
Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney,
ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale
Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell,
Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt,
Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton,
Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst,
and Hart
1108 AM CDT Sat Jun 26 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for Portions of northwest and the Panhandle of 
Texas, including the following areas, in northwest Texas, Bailey, 
Childress, Cochran, Cottle, Crosby, Dickens, Floyd, Garza, Hale, 
Hockley, Kent, King, Lamb, Lubbock, Lynn, Motley, Stonewall, Terry 
and Yoakum. In the Panhandle of Texas, Briscoe, Castro, Hall, Parmer 
and Swisher. has been cancelled.

Flooding is still expected to affect parts of the South Plains 
region this evening into early Sunday morning. However, due to 
technical issues, we are canceling this Flood Watch and will reissue 
another Flood Watch. Please disregard this cancellation message.

$$

23

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flood watch went out at Jun 26, 9:07 AM CDT, 43 minutes earlier.

Area forecast discussion, Jun 26, 9:07 AM CDT, 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
907 AM CDT Sat Jun 26 2021

.UPDATE...
Quick update early this morning, primarily to adjust PoP and Wx
grids in the short term. The main area of early-day showers and
thunderstorms has shifted off to the east, into Oklahoma and parts
of North Texas. We can't rule out a renegade shower the rest of
the morning and early afternoon, but the next robust round of
convection isn't expected to begin until mid-late afternoon. Thus,
we've reduced PoPs to no more than a slight chance mention through
21Z. Thereafter, scattered convection is expected to develop near
and ahead of an effective frontal zone and along and east of a
dryline. At this time, it appears our central and southern zones
would be most favored for the initial development, though it will
obviously depend on where the boundaries reside by peak heating.
This activity will likely grow upscale, and be joined by another
batch of convection propagating out of eastern NM this
evening/night. Early on, 1500+ J/kg of MLCAPE and 30-50 knots of
deep layer shear will support a severe threat, including
supercells and multicells. The most intense updrafts will be
capable of producing instances of golf ball size hail, wind gusts
to 75 mph and torrential rainfall. In addition, if an isolated
storm can interact with a boundary/frontal zone constructively, a
tornado or two could occur. As the activity grows upscale,
damaging winds and flooding rains will become the greatest threats
through the late evening and overnight hours. Given these
expectations, we have added a severe mention to the grids in the
21Z to 06Z timeframe and a heavy rain mention from 21Z through
early Sunday morning for most of the CWA.

In addition, we will be assessing the morning NWP, and if trends
hold, we may hoist a Flood Watch for much or all of the CWA for
late today through tonight. Stay tuned!

&&

.PREV DISCUSSION... /issued 631 AM CDT Sat Jun 26 2021/

AVIATION...
VFR conditions are expected to persist through much of the next 24
hours unless a strong storm moves over the airport. A cold front
will slowly move through the area today, bringing a northerly
shift. Showers and thunderstorms are expected to form off of this
slow-moving / quasi-stationary boundary. Storms will have the
potential of large hail, damaging winds, heavy rain, and
tornadoes.

PREV DISCUSSION... /issued 314 AM CDT Sat Jun 26 2021/

SHORT TERM...
As of 7Z, a cluster of showers and thunderstorms continues to
move east-northeast across the far southern Texas Panhandle. These
storms have a history of producing winds near severe limits and
heavy rainfall up to 2 inches per hour. Storms will continue to
bring the potential for damaging winds and heavy rain as they slowly
move out of the area over the next few hours.

At 7Z, a surface low was analyzed over eastern New Mexico with a
cold front extending from just north of the this low to Muleshoe to
Tulia to Claude. The cold front is expected to move south and stall
somewhere in the area this afternoon. Where this front stalls will
become the main focus of storm development and will determine where
the greatest rainfall occurs. Along with the front, an outflow
boundary is noted on radar diving south from the aforementioned
storms. This boundary could also be a focus for storm development
later today; however, it will most likely be too far south to
affect the FA.

As an upper-level trough continues to deepen over the central and
southwestern CONUS and move east into the region, an upper-jet is
expected to edge into the area increasing divergence aloft. Along
with divergence aloft, differential heating along the southern edge
of the boundary will promote convective development. Storms will
form within an environment with MLCAPE values of 1000-2000 J/kg, 0-6
km shear ~40 kts, and SRH ~ 200 m2/s2. Initially, all convective
threats will be possible. As the day goes on and storms cluster
together, the tornado and hail threat should decrease. Along with
the convective threats, PWAT values near the climatological max and
some training will lead to the potential for flash flooding. Storms
are expected to continue to form off of the stalled front going into
the nighttime hours. This will increase the potential of flash
flooding over the area, especially over the southern zones. GKendrick

LONG TERM...
A wet pattern is expected to continue for the foreseeable future.
High precipitation chances will continue for Sunday. An upper level
jet streak will still be positioned just to the northeast of the
area leaving the region under the downwind side of the trough axis.
Therefore, divergence aloft will continue under this upper level
flow. Low level wind fields will likely be chaotic on Sunday morning
in the wake of expected convection through the nighttime hours. The
general low level flow will be out of the east during the daytime on
Sunday. Scattered showers and thunderstorms are expected during the
day with coverage increasing Sunday evening as warm advection ramps
up. Any severe storms during this time period look to be unlikely.
Locally heavy rainfall will be the largest threat from any storms.
Precipitable water values are progged to be between 125 and 150% of
normal for this time of year. Lapse rates will be moist adiabatic as
expected with this amount of moisture in the atmosphere. This will
lead to low NCAPE values characteristic of heavy rain. Coverage
during the day Sunday remains uncertain with a wide range of
solutions provided by guidance. The remainder of the week continues
to look cool and wet with little in the way of specifics.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

23/01
Hazardous weather outlook, Jun 26, 7:45 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
745 AM CDT Sat Jun 26 2021

TXZ021>044-271245-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
745 AM CDT Sat Jun 26 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Scattered severe thunderstorms are expected to develop across the
South Plains region late this afternoon. The initial activity will be
capable of producing wind gusts to 75 mph, hail to the size of golf
balls and very heavy rain. A tornado or two may also be possible late
this afternoon into the early evening hours. The thunderstorm
activity is expected to increase in coverage through the evening and
overnight hours. The greatest threat with this activity will be very
heavy rain and the risk for flash flooding, though damaging winds to
70 mph and quarter size hail may accompany the most intense cells.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain is possible Sunday across the region which may lead to
flooding. Additional chances for thunderstorms and heavy rainfall
will continue through the end of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely late this afternoon into this evening.

In the hours before

Local storm report, Jun 26, 5:24 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
524 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND GST     HAPPY                   34.74N 101.84W
06/25/2021  M58 MPH          SWISHER            TX   MESONET

0648 PM     TSTM WND GST     VIGO PARK               34.65N 101.50W
06/25/2021  M59 MPH          SWISHER            TX   MESONET

0740 PM     TSTM WND GST     3 NNW MCADOO            33.77N 101.03W
06/25/2021  M75 MPH          DICKENS            TX   MESONET

1247 AM     TSTM WND GST     VIGO PARK               34.65N 101.50W
06/26/2021  M58 MPH          SWISHER            TX   MESONET

            WEST TEXAS MESONET

0107 AM     TSTM WND GST     VIGO PARK               34.65N 101.50W
06/26/2021  M67 MPH          SWISHER            TX   MESONET

            WEST TEXAS MESONET

0135 AM     TSTM WND GST     CAPROCK CANYON SP       34.41N 101.06W
06/26/2021  M60 MPH          BRISCOE            TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2100399 LUB2100400 LUB2100401 LUB2100402 LUB2100403
LUB2100404

GKENDRICK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:29 PM CDTSpecial Weather StatementLUBDickens31 min
Jun 25, 7:35 PM CDTSpecial Weather StatementLUBLamb25 min
Jun 25, 8:20 PM CDTSpecial Weather StatementLUBLubbock25 min
Jun 25, 8:26 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher34 min
Jun 25, 8:40 PM CDTSpecial Weather StatementLUBHall35 min
Jun 25, 9:00 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher19 min
Jun 25, 9:16 PM CDTSevere Thunderstorm WarningLUBBriscoe18 min
Jun 25, 11:23 PM CDTSpecial Weather StatementLUBParmer37 min
Jun 26, 12:08 AM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher67 min
Jun 26, 12:45 AM CDTFlash Flood WarningLUBCastro, Swisher109 min
Jun 26, 12:53 AM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher67 min
Jun 26, 2:37 AM CDTAreal Flood AdvisoryLUBBriscoe, Castro, Swisher2 hr
Jun 26, 11:14 AM CDTFlood WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more44 hr
Jun 26, 4:35 PM CDTSevere Thunderstorm WarningLUBYoakum55 min
Jun 26, 5:24 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum66 min
Jun 26, 5:28 PM CDTSpecial Weather StatementLUBYoakum32 min
Jun 26, 5:39 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum66 min
Jun 26, 6:17 PM CDTSevere Thunderstorm WarningLUBTerry43 min
Jun 26, 6:25 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley65 min

Nearby

Flood Watches in Texas, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.